Alert archive / Nebraska / High Wind Watches in 2007
High Wind Watch 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jun 6, 2007, 4:25 AM MDT for 7 counties in Nebraska; Crook County, Weston County, Wyoming. It took effect at Jun 7, 2007, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 4:25 AM MDT (10:25 UTC)
- In effect from
- Jun 7, 2007, 12:00 AM MDT
- Expired
- Jun 6, 2007, 2:59 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 061026 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 425 AM MDT WED JUN 6 2007 WYZ064-066-067-069-062130- /O.NEW.KCYS.HW.A.0008.070607T0600Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 425 AM MDT WED JUN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL LINGER INTO MOST OF THURSDAY. WEST OR NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH COULD OCCUR IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN THE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. MOTORISTS SHOULD PLAN FOR THE POSSIBILITY OF STRONG WINDS LATE TONIGHT INTO THURSDAY...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. $$ NEZ001>003-019>021-054-055-WYZ059-060-068-070-062130- /O.NEW.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...TORRINGTON... PINE BLUFFS 425 AM MDT WED JUN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP ON THURSDAY AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH COULD OCCUR. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. MOTORISTS SHOULD PLAN FOR THE POSSIBILITY OF STRONG WINDS LATE TONIGHT INTO THURSDAY...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. $$
1 follow-up statement
000 WWUS75 KCYS 062059 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 259 PM MDT WED JUN 6 2007 WYZ059-060-062200- /O.CAN.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/ CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 259 PM MDT WED JUN 6 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH STRONG WINDS ARE STILL ANTICIPATED ACROSS CONVERSE AND NIOBRARA COUNTIES ON THURSDAY...IT NOW APPEARS WINDS WILL REMAIN BELOW CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL STILL BE POSSIBLE ACROSS THESE AREAS ON THURSDAY. $$ WYZ064-066-067-069-070500- /O.UPG.KCYS.HW.A.0008.070607T0600Z-070608T0000Z/ /O.NEW.KCYS.HW.W.0010.070607T0600Z-070608T0000Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 259 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP LATE TONIGHT AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. THE HIGH WINDS WILL PERSIST THROUGH THURSDAY. WEST OR NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE LIKELY ACROSS LOWER ELEVATIONS. ADDITIONALLY...WIND GUSTS OF UP TO 75 MPH CAN BE EXPECTED IN MOUNTAIN LOCATIONS. MOTORISTS PLANNING TRAVEL ACROSS SOUTHEAST WYOMING ARE URGED TO USE CAUTION. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS LATE TONIGHT AND TOMORROW. $$ NEZ001>003-019>021-054-055-WYZ068-070-070500- /O.UPG.KCYS.HW.A.0008.070607T1200Z-070608T0000Z/ /O.NEW.KCYS.HW.W.0010.070607T1200Z-070608T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 259 PM MDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL DEVELOP ON THURSDAY AS A STRONG PRESSURE GRADIENT SHIFTS INTO THE REGION. WEST OR NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE. MOTORISTS PLANNING TRAVEL ACROSS THE NEBRASKA PANHANDLE ARE URGED TO USE CAUTION TOMORROW. SEMIS LOADED OR EMPTY WILL BE ESPECIALLY SUSCEPTIBLE TO THESE STRONG WINDS DURING THE DAY TOMORROW. $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jun 6, 3:40 AM MDT, 45 minutes earlier.
Area forecast discussion, Jun 6, 3:40 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
340 AM MDT WED JUN 6 2007
.SHORT TERM...TODAY THRU THU...STG UPPER TROF TO MOVE ACRS REGION
TODAY AND TONIGHT...DRIVING STG CDFNT EWD THRU AREA BY SUNSET.
DRIER AIR IN LOW/MID LEVELS OVER S CNTRL WY WILL SPREAD E DURING THE
DAY AHEAD OF THE FRONT...WHICH WILL LIMIT TSTM STRENGTH. HOWEVER...
WITH STRG UPPER DYNAMICS WITH SYSTEM...SHOULD STILL BE A BAND OF
HIGH BASED SHWRS AND TSTMS MARCHING E ACRS MUCH OF AREA THIS AFTN.
WINDS COULD APPROACH WIND ADVY IN THE SE PART OF THE PNHNDL THIS
AFTN. WINDS ALSO BECMG QUITE STRG OVER RWL-LAR AREA BY MIDDAY...BUT
BELOW HIGH WIND LEVELS. MOST AREAS STARTING OFF VERY MILD TODAY...
SO SHOULD BE A WARM DAY ESPCLY EAST OF MTNS INTO THE NEB PNHNDL.
LOOKS LIKE CURRENT BAND OF HIGH CLDS OVER REGION WILL SHIFT EAST...
GIVING MUCH OF EASTERN PART OF AREA SOME SUNSHINE THIS MRNG.
MAIN FCST PBLM BECOMES STG WINDS LATER TONIGHT INTO THU. MODELS
SHOWING A VERY STG 700 GRADIENT FOR JUNE ACRS THE REGION...WITH SOME
70+ KT MAXS OVER THE SRN LARAMIE RANGE. HAVE POSTED HILITES PER
BELOW...AND WILL SPREAD THE WATCH OUT ONTO THE REST OF THE PLAINS
FOR THU. DECENT CHANCE OF RAIN OVER WRN/NRN PARTS OF AREA ON THU AS
WRAPARND MSTR/PCPN SLIDES INTO THE AREA...AND OF COURSE IT WILL BE
COLD ENOUGH TO BE MOSTLY ALL SNOW SHOWERS IN THE MTNS FROM THIS
EVENING ON INTO THU. LATER SHIFTS CAN EVALUATE THIS PROBLEM.
.LONG TERM...WEDNESDAY NIGHT THROUGH THURSDAY...SUBSIDENCE ON THE
BACK SIDE OF THE DEPARTING TROUGH SHOULD PROVIDE AN EFFICIENT
DETRIMENT TO THE SHOWER ACTIVITY ACROSS THE EASTERN TIER...WHERE
THE PRECIP WILL LINGER LONGEST. HAVE CUT POPS ELSEWHERE. NW FLOW
ALOFT...WITH PERHAPS WEAK SHORTWAVE RIDGING PER GFS...WILL
DOMINATE THROUGH THE WEEKEND. DOWNSLOPE FLOW AND PLENTIFUL SUNSHINE
WILL QUICKLY MODIFY THE POST-FRONTAL AIR...AND TEMPERATURES WILL
BECOME QUITE WARM...PROBABLY SEVERAL DEGREES ABOVE NORMAL. ZONAL
FLOW WILL KEEP THE WEATHER TRANQUIL UNTIL THE FLOW BACKS SW AHEAD OF
THE NEXT TROUGH. DGEX AND GFS SIMILARLY DEPICT A SLOW-MOVING LOW
CENTER OVER THE PAC NW WITH CORRESPONDINGLY WEAK SFC CYCLOGENESIS
OVER COLORADO. NONETHELESS...AFTERNOON THUNDERSTORM CHANCES WILL
INCREASE EACH DAY IN THAT TYPE PATTERN AS MORE MOISTURE ADVECTS
NORTHWARD...SO HAVE RETAINED POPS THROUGH MIDDLE NEXT WEEK. THE
SLOW-MOVING SYSTEM WILL ALLOW THE FORECAST AREA TO REMAIN IN THE
WARM SECTOR THROUGH THE PERIOD.
SOWKO
&&
.AVIATION...MAIN AVN CONCERN THRU TONIGHT IS THE STG WINDS ASSOCD
BOTH AHEAD AND BEHIND THE FRONT. CONDS SHOULD REMAIN VFR AS EXPECT
MOST CIGS IN TSTMS THIS AFTN TO BE AOA 12K MSL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
WYZ064-WYZ066-WYZ067-WYZ069.
HIGH WIND WATCH FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR WYZ059-
WYZ060-WYZ068-WYZ070.
NE...HIGH WIND WATCH FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&Hazardous weather outlook, Jun 5, 9:11 PM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 911 PM MDT TUE JUN 5 2007 NEZ001>003-019>021-054-055-WYZ059>070-070315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 911 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY AFTERNOON...BRINGING WITH IT A CHANCE OF THUNDERSTORMS. IT WILL ALSO BE WINDY WITH SOME GUSTS TO 45 MPH. THE WINDS WILL LINGER INTO THURSDAY WITH SIMILAR GUSTS LIKELY. IT WILL BE COLD ENOUGH FOR SOME SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY. FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY THUNDERSTORMS AROUND EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:59 PM MDT | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 24 hr |
Nearby
High Wind Watches in Nebraska, 2007High Wind Watches in Wyoming, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.